Alert archive / Colorado / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 55, NWS Goodland, KS

April 22, 2001Yuma County, Colorado

NWS Goodland, KS issued this severe thunderstorm warning at Apr 22, 2001, 12:41 PM MDT for Yuma County, Colorado. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 22, 2001, 12:41 PM MDT (18:41 UTC)
Expired
Apr 22, 2001, 1:45 PM MDT
In force
64 min
Issued by
NWS Goodland, KS
Area
Whole counties

County Yuma County, CO

The radar

The Goodland radar (KGLD), 94 km from the middle of the area, began a volume at 18:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 6.7 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2001-04-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2001-04-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 49 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
501 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
49 m²/s²
0-3 km storm-relative helicity
337 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KGLD 221840
SVRGLD
COC125-221945-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GOODLAND KS
1241 PM MDT SUN APR 22 2001

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN YUMA COUNTY IN NORTHEAST COLORADO

* UNTIL 145 PM MDT

* AT 1241 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 4 MILES NORTHEAST OF ABARR...OR ABOUT 17 MILES
  SOUTH OF YUMA...MOVING NORTH AT 55 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  ECKLEY AT 1250 PM MDT
  YUMA AT 1255 PM MDT
  CLARKVILLE AT 110 PM MDT

OTHER LOCATIONS IN THIS WARNING INCLUDE...KIRK...JOES AND
HEARTSTRONG.

HAIL UP TO ONE INCH IN DIAMETER AND STRONG AND DAMAGING WINDS OF 60
MPH OR MORE CAN BE EXPECTED WITH THIS STORM.

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS OF 60 MPH OR MORE AND
DESTRUCTIVE HAIL THE SIZE OF DIMES OR LARGER. FREQUENT DEADLY
LIGHTNING AND VERY HEAVY RAINS ARE ALSO POSSIBLE. MOVE TO AN INTERIOR
ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. IF YOU ARE
OUTSIDE...MOVE TO SHELTER...PREFERABLY INSIDE A STRONG BUILDING.

$$

LAT...LON 3959 10277 3958 10244 4042 10249 4043 10275

LOCKHART

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 22, 12:10 PM MDT, 31 minutes earlier.

Area forecast discussion, Apr 22, 12:10 PM MDT, 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
1210 PM MDT SUN APR 22 2001

QUICK UPDATE TO DELINIATE MORNING OCCURRENCES. SEVERAL UPDATES
REQUIRED MAINLY TO ADD SVR WATCH...MODIFY WATCH...THEN ADD TOR
WATCH. MOST SEVERE TO NORTH AND EAST OF AREA NOW AS DRY SLOT MOVES
ENE ACROSS SOUTHERN CWA. CLEAR SKIES AND DEEPENING LOW IN SE CO MOST
LIKELY WILL RESULT IN ANOTHER ROUND OF SVR FROM SOUTH IN THE NEXT
FEW HRS. AT SAME TIME COLD FRONT STRETCHING FROM SE CHEYENNE CNTY TO
SE GLD TO NEAR MCK APPEARS TO BE SLOWING/STOPPING/BACKING IN
RESPONSE TO AFOREMENTED DEEPENING LOW.

AS PER DEN/BOU AM WATCHING WITH INTEREST NEW MODELS AND THEIR
IMPLICATION OF HEAVY SNOW FOR NE CO. IF TRUE WILL AFFECT WESTERN
PTNS MY 3 CO CNTYS. WILL LOOK AT CAREFULLY.

AS OF NOW REMAINDER FCST ON TRACK. BUT MORE TO COME SHORTLY.

.GLD...WINTER WEATHER ADVISORY LATE MORN/AFTN COLORADO ZONE 90
       WIND ADVISORY TODAY lCOLORADO ZONES 91..92
       WIND ADVISORY TODAY NEBRASKA ZONES 79..80..81
       WIND ADVISORY TODAY KANSAS ZONES 1>4..13>16..27>29..41>42

RJC

In the hours before

Special weather statement, Apr 22, 6:47 AM MDT, 5 hours 54 minutes before
KSZ001>004-013>016-027>029-041-042-221700-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
647 AM MDT SUN APR 22 2001

...A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR NORTHWEST KANSAS...

THE STORM PREDICTION CENTER HAS ISSUED A SEVERE THUNDERSTORM WATCH
FOR ALL OF NORTHWEST KANSAS UNTIL 11 AM MDT (NOON CDT).  THE
FOLLOWING COUNTIES ARE IN THE WATCH...CHEYENNE...RAWLINS...DECATUR...
NORTON...SHERMAN...THOMAS...SHERIDAN...GRAHAM...WALLACE...LOGAN...
GOVE...GREELEY...AND WICHITA.

A SEVERE THUNDERSTORM WATCH MEANS THAT SEVERE THUNDERSTORMS ARE
POSSIBLE IN AND NEAR THE WATCH AREA. LARGE HAIL AND DAMAGING WINDS
OCCUR WITH SEVERE THUNDERSTORMS. BE SURE TO KEEP INFORMED FOR THE
LATEST WEATHER INFORMATION.

MENTZER
Special weather statement, Apr 22, 10:07 AM MDT, 2 hours 34 minutes before
KSZ001-002-013-014-027-028-041-042-221625-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
1007 AM MDT SUN APR 22 2001

...A SEVERE THUNDERSTORM WATCH HAS BEEN CANCELLED FOR PORTIONS OF
NORTHWEST KANSAS...

SEVERE THUNDERSTORMS HAVE MOVED OUT OF PORTIONS OF NORTHWEST KANSAS.
THEREFORE...THE SEVERE THUNDERSTORM WATCH FOR CHEYENNE...RAWLINS...
SHERMAN...THOMAS...WALLACE...LOGAN...GREELEY...AND WICHITA HAS BEEN
CANCELLED. SCATTERED THUNDERSTORMS ARE STILL POSSIBLE...BUT THEY ARE
NOT EXPECTED TO BECOME SEVERE.

BULLER
Special weather statement, Apr 22, 10:45 AM MDT, 1 hour 56 minutes before
COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-230600-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GOODLAND KS
1045 AM MDT SUN APR 22 2001

HERE IS THE HAZARDOUS WEATHER OUTLOOK FOR NORTHWEST KANSAS...
SOUTHWEST NEBRASKA...AND EASTERN COLORADO.

SPOTTER ACTIVATION MAY BE NEEDED ACROSS PORTIONS OF NORTHWEST KANSAS
AND EXTREME SOUTHWEST NEBRASKA.

A STRONG UPPER LEVEL STORM SYSTEM AND ITS ASSOCIATED COLD FRONT WILL
MOVE ACROSS THE AREA TODAY. A MOIST AND UNSTABLE AIR MASS REMAINS
OVER EXTREME SOUTHWEST NEBRASKA AND NORTHWEST KANSAS. AS A RESULT...
SCATTERED THUNDERSTORMS SHOULD CONTINUE THROUGH THE AFTERNOON IN
THIS AREA.

THE GREATEST RISK OF SEVERE THUNDERSTORMS WILL BE ALONG AND EAST OF A
LINE FROM MCCOOK NEBRASKA TO HOXIE TO GOVE. THESE STORMS WILL BE
CAPABLE OF PRODUCING LARGE HAIL AND WIND GUSTS IN EXCESS OF 60 MPH.

BULLER
Special weather statement, Apr 22, 11:08 AM MDT, 1 hour 33 minutes before
KSZ003-004-015-016-029-221715-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
1108 AM MDT SUN APR 22 2001

...THE SEVERE THUNDERSTORM WATCH HAS BEEN ALLOWED TO EXPIRE FOR THE
REST OF NORTHWEST KANSAS...

THE SEVERE THUNDERSTORM WATCH FOR DECATUR...NORTON...SHERIDAN...
GRAHAM...AND GOVE WAS ALLOWED TO EXPIRE AT NOON CDT.

BULLER
Special weather statement, Apr 22, 11:21 AM MDT, 1 hour 20 minutes before
KSZ003-004-015-016-029-NEZ081-222200-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
1121 AM MDT SUN APR 22 2001

...A TORNADO WATCH HAS BEEN ISSUED FOR PORTIONS OF EXTREME SOUTHWEST
NEBRASKA AND NORTHWEST KANSAS UNTIL 5 PM CDT...

THE STORM PREDICTION CENTER HAS ISSUED A TORNADO WATCH THAT COVERS
RED WILLOW COUNTY OF NEBRASKA...AND DECATUR...NORTON...SHERIDAN...
GRAHAM...AND GOVE COUNTIES OF NORTHWEST KANSAS.

A TORNADO WATCH MEANS CONDITIONS ARE FAVORABLE FOR TORNADOES AND
SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. PERSONS IN
THESE LOCATIONS SHOULD BE ON THE LOOKOUT FOR THREATENING WEATHER
CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE nWARNINGS.

BULLER

Nearby

Severe Thunderstorm Warnings in Colorado, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.